advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

My mother has been taking Prandin [repaglinide, a pill for Type 2 diabetes] for one month, and when her finger is lanced, her blood runs out as thin as water. Is this normal? Would the continued use of this product cause a lack of clotting that could be fatal?

Answer:

Prandin is not associated with any anticoagulant activity, and is unlikely to cause excessive blood loss. I would question if there are any other changes which have occurred, such as taking aspirin regularly or other medications. Is she being treated for any other conditions beyond Type 2 diabetes? On a very practical note, your mother could be deficient in Vitamin K. Does she eat much spinach or other vegetables which are rich in this nutrient?

Your mother should mention the bleeding to the doctor. He/she may want to test her blood to see if it coagulates properly.

MGB

DTQ-ONCEM19991004
Original posting 13 Dec 1999
Posted to Medications: Pills for Diabetes

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.